MAUDE Adverse Event Report: STRYKER SPINE-US SPECIALTY OASYS SCREWDRIVER WITH LOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US SPECIALTY OASYS SCREWDRIVER WITH LOCK; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number IS3107OAS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the device cracked and almost sheared off of the screwdriver.
 
Additional Manufacturer Narrative
Method: visual inspection; material analysis; device history review; complaint history review; risk assessment.Results: the returned device was confirmed to have a worn hex tip.Materials analysis was performed and found that the cracks on the submitted screwdrivers both appeared to originate from damage on the tips at the corner of the hex.No manufacturing issues were found for this lot number and it was revealed to have been in the field for approximately 1 year.Conclusion: damages were observed on the tip at the crack origin so the probable root cause is normal wear.
 
Event or Problem Description

Brand Name
SPECIALTY OASYS SCREWDRIVER WITH LOCK
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5439415
Report Number3004024955-2016-00016
Device Sequence Number16218785
Product Code LXH
UDI-Device Identifier07613327142181
UDI-Public07613327142181
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberIS3107OAS
Device Lot Number23019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/16/2016
Supplement Report FDA Received Date05/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1